Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Taking Thyroxine 200mg, increased dosage to lose weight, feeling anxious. How to resolve this ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
I am currently taking thyroxine - at 200mg per day - I stupidly increased it by 50mg per day to lose weight but i now find myself an anxious mess. i am also taking Oxyelite powder 1gram per day.
What is the fastest way i can rid myself of these feelings of anxiety?
I have stopped taking my thyroxine 3 days ago but still I feel horrible to the point of having a very negative effect on my relationship with my partner.
Posted Wed, 27 Jun 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome to XXXXXXX

If you are suffering with hypothyroidism due to removal of right Thyroid, should not stop thyroxine, but continue to take as per prescribed dose. If you will not take it, signs and symptoms of hypothyroidism including increase in weight will appear. But it should be taken only in proper dose under supervision of your physician. Estimation of T3, T4 & TSH level will help to determine proper dose of thyroxine.

You should not take OxyElite power also. Though it contains caffeine & dimethylamylamine as stimulant and performance enhancer, but can also give you sick feeling.

You should only take one capsule of simple multivitamine & multiminerals, after food, manufactured by a standard/reliable pharmaceutical company, have balanced diet and do exercise regularly.

Hope, I have replied your query. If you have further query, please feel free to ask. If you don't require further clarification, please accept the answer & rate it as per your satisfaction.

With good wishes,

Above answer was peer-reviewed by
 
Follow-up: Taking Thyroxine 200mg, increased dosage to lose weight, feeling anxious. How to resolve this ? 15 minutes later
Thank you - what is the best way for me to calm my feelings of intense anxiety while I wait for Thyroid levels to come down to normal? I will cease taking Oxyelite as of now. Do you think that will ease anxiety levels immediately?
I exercise 7 times a week - I have just returned from the gym where I was feeling heart palpitations and numb fingers and hands.
 
 
Answered by Dr. Chandra Shekhar Sharma 25 minutes later
Hi,

Welcome again,

To calm down your feelings of intense anxiety, you can take some anxiolytic drug like Alprazolam 0.25 mg in the dose of 1/2, 1/2, 1 (after consulting your Physician). But you shouldn't take it regularly.

To determine Thyroid level, please get T3, T4 & TSH tested, so that it can be decided that whether you should take thyroxine at present or not. If T3 & T4 levels are down, you should start thyroxine in prescribed dose immediately.

Palpitation was due to stimulant effect of Oxyelite.
Please start multivitamine multimineral capsule.

Hope, you will be satisfied with the answer. If you have further query, please feel free to ask. If you don't require further clarification, please accept the answer & rate it as per your satisfaction.

With good wishes,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor